MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON BALLAST SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON BALLAST SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 25740018570
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Bacterial Infection (1735)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: medical equipment company technician/representative although it is unknown if the device contributed to the reported event, we are filing this report for notification purposes.Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-operative diagnosis: proximal junctional kyphosis procedure: implant replacement and debridement levels implanted: s2 it was reported that on an unknown date, post-op, after fusion was performed on t10/s2ai due to adult spine deformity, infection occurred (corynebacteria).At the time of debridement, it was confirmed that the set screw backed out.This time the replacement of the reported product was also performed along with the replacement of the rod.Revision surgery was performed as a result of the event.
 
Additional Manufacturer Narrative
Product analysis: visual and optical inspection confirmed the screw has been used and the screw's lower pivot cap has been damaged.The pivot cap of the screw appears to have been worn down from repetitive contact from a rod that was placed in the saddle of the screw.This is consistent with repeated use or contact.The threads of the screw show no signs of being damaged during entry or removal.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON BALLAST SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7841134
Report Number1030489-2018-01202
Device Sequence Number16640847
Product Code NKB
UDI-Device Identifier00643169414907
UDI-Public00643169414907
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153442
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2024
Device Catalogue Number25740018570
Device Lot NumberCA16E072
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2018
Initial Date Received by Manufacturer 08/15/2018
Supplement Date Received by Manufacturer12/03/2018
Initial Report FDA Received Date09/04/2018
Supplement Report FDA Received Date12/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;